MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK ASY,PS CEMENTED FEMORAL, SZ 5,; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. OPTETRAK ASY,PS CEMENTED FEMORAL, SZ 5,; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number 204-25-13
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Discomfort (2330); Osteolysis (2377); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation, this patient had left knee replacement surgery on (b)(6)2009.He had left knee revision on (b)(6)2023, approximately 13 years 5 months after their initial implantation.He has developed progressive pain and debilitation related to his left knee.His x-rays showed what appeared to be loosening of the femoral component with debonding of the anterior flange with the cement mantle.The patellar component was well fixed however was severely worn and therefore, replaced.The femoral component had significant debonding of the cement prosthetic interface under the anterior flange and was easily removed.There also appeared to be loosening of the tibial component as it was removed from its cement mantle relatively easily.The polyethylene liner had minimal wear except for on the anterior portion of the tibial spine.There was synovial hypertrophy consistent with component loosening.
 
Additional Manufacturer Narrative
Pending investigation.D10.Concomitants: (b)(6), 200-02-38 - three peg patella 38mm; (b)(6), 204-04-55 - trapezoid tibial tray sz 5f/5t; (b)(6), 204-34-02 - fluted stem extension 25l x 14 mm; (b)(6), 204-70-00 - tibial stem ext.Screw; (b)(6), 234-02-05 - optetrak asy,ps cemented femoral, sz 5.
 
Additional Manufacturer Narrative
B1: updated.B2: updated.D1: updated.D4: added catalog number, expiration date, serial number, and udi.G3: updated 510k number.H4: added device manufacture date.H6: corrected health effect clinical code, component code, type of investigation, investigation findings, and investigation conclusions.The reason for the revision reported cannot be confirmed from the information provided but may be the result of tibial loosening, prosthesis wear, a failure of the cement used to secure the femoral component to the femoral bone, which led to loosening at the cement-implant interface and the reported pain, and/or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.

Brand Name
OPTETRAK ASY,PS CEMENTED FEMORAL, SZ 5,
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523782617
MDR Report Key16933641
Report Number1038671-2023-00995
Device Sequence Number7451231
Product Code JWH
UDI-Device Identifier10885862063212
UDI-Public10885862063212
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K032606
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date01/29/2014
Device Model Number204-25-13
Device Catalogue Number234-02-05
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexMale